Alert archive / North Carolina / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Raleigh, NC

August 1, 2000Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 1, 2000, 10:46 PM EDT for Wake County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2000, 10:46 PM EDT (02:46 UTC)
Expired
Aug 2, 2000, 1:00 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

County Wake County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 020254
FFWRAH
NCC183-020500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAKE COUNTY IN NORTH CAROLINA

* UNTIL 100 AM EDT

* AT 1046 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS CONTINUE TO REDEVELOP FROM RALEIGH SOUTH-SOUTHWEST
  THROUGH CARY... APEX... AND INTO EXTREME NORTHWEST HARNETT COUNTY.
  THESE STORMS CONTINUE TO PRODUCE HEAVY RAIN OVER THE SAME AREAS.

  SEVERAL ROADS HAVE FLOODED IN NORTHWEST RALEIGH AND CARY EARLIER
THIS EVENING. THE ADDITIONAL RAINS WILL CONTINUE TO PRODUCE RAPID RUNOFF
AND ADDITIONAL FLASH FLOODING ESPECIALLY IN THE URBAN AREAS FROM
APEX TO CARY AND RALEIGH.

RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE EXPECTED ACROSS MUCH OF WAKE
COUNTY AS THESE NEW THUNDERSTORMS TRACK NORTHEAST AT 35 MPH. THE
RAINFALL AND THUNDERSTORM ACTIVITY SHOULD TAPER OFF AROUND 1200 AM.
HOWEVER... THE CRABTREE CREEK MAY SEE FLASH FLOODING AFTER THE HEAVY
RAIN ENDS.

MOTORISTS ARE URGED TO NEVER DRIVE THROUGH FLOODED ROADS. IT IS
IMPOSSIBLE TO ESDTIMATE THE DEPTH OF WATER AT NIGHT.

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:20 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 1, 9:20 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
920 PM EDT TUE AUG 01 2000

THUNDERSTORMS CURRENTLY IN THE CENTRAL PART OF CWA ARE BEING
MAINTAINED IN AN AREA OF THETA-E CONVERGENCE. FLASH FLOOD GUIDANCE
IS LOW ONLY FOR WAKE COUNTY DUE TO HEAVY RAIN EARLIER TODAY AND IN
THE PAST FEW DAYS. FLOODING PROBLEMS ARE NOT ANTICIPATED ELSEWHERE
AS STORMS ARE MOVING RAPIDLY NORTHEAST. WITH GOOD INFLOW OF HIGH
THETA-E AIR FROM THE SOUTHEAST...EXPECT THESE STORMS TO MAINTAIN
THEMSELVES UNTIL EXITING OUR CWA BY 03Z. OTHERWISE...IR SATELLITE
IMAGERY SHOWS WARMING CLOUD TOPS OVER THE REGION. DO NOT EXPECT ANY
ADDITIONAL DEVELOPMENT DUE TO LACK OF ANY DYNAMICAL FORCING IN MID
AND UPPER LEVELS. WILL LOWER POPS IN THE WEST AND RAISE POPS TO
CATEGORICAL NORTHEAST DIMINISHING TO A CHANCE AFTER MIDNIGHT.

.RAH...NONE.

DGS/PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:53 PM EDTFlash Flood WarningRAHWake2 hr

Nearby

Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.